Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 9, 2024, 2:27 PM CDT for Montgomery County, Robertson County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2024, 2:27 PM CDT (19:27 UTC)
- Expired
- Jul 9, 2024, 2:47 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Montgomery County, TN, Robertson County, TN
The radar
The Ft Campbell radar (KHPX), 30 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:07 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.2
The text
As transmitted.
588
WFUS54 KOHX 091927
TOROHX
TNC125-147-092000-
/O.NEW.KOHX.TO.W.0041.240709T1927Z-240709T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
227 PM CDT Tue Jul 9 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northeastern Montgomery County in Middle Tennessee...
Northwestern Robertson County in Middle Tennessee...
* Until 300 PM CDT.
* At 226 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles south of Guthrie, or 10 miles east of
Clarksville, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Montgomery and northwestern Robertson Counties,
including the following locations... Adams.
This includes Interstate 24 between mile markers 9 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3645 8711 3645 8712 3644 8715 3645 8718
3646 8726 3664 8722 3664 8695
TIME...MOT...LOC 1926Z 202DEG 30KT 3652 8716
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Clements2 follow-up statements
486
WWUS54 KOHX 091934
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
234 PM CDT Tue Jul 9 2024
TNC125-147-092000-
/O.CON.KOHX.TO.W.0041.000000T0000Z-240709T2000Z/
Montgomery TN-Robertson TN-
234 PM CDT Tue Jul 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES...
At 233 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Guthrie, or 12 miles east of Clarksville, moving
north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Clarksville and Adams.
This includes Interstate 24 between mile markers 10 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3650 8710 3651 8724 3664 8722 3664 8695
TIME...MOT...LOC 1933Z 202DEG 30KT 3657 8713
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Clements385 WWUS54 KOHX 091947 SVSOHX Severe Weather Statement National Weather Service Nashville TN 247 PM CDT Tue Jul 9 2024 TNC125-147-091957- /O.CAN.KOHX.TO.W.0041.000000T0000Z-240709T2000Z/ Montgomery TN-Robertson TN- 247 PM CDT Tue Jul 9 2024 ...THE TORNADO WARNING FOR NORTHEASTERN MONTGOMERY AND NORTHWESTERN ROBERTSON COUNTIES IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 1100 PM CDT for Middle Tennessee. && LAT...LON 3650 8710 3651 8724 3664 8722 3664 8695 TIME...MOT...LOC 1946Z 202DEG 30KT 3668 8707 $$ Clements
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 9, 12:30 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 9, 12:30 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1230 PM CDT Tue Jul 9 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Wednesday) Issued at 1159 AM CDT Tue Jul 9 2024 General consensus of latest CAMs, North American, and even Global Model solutions showing present area of scattered showers and thunderstorms across southwestern portions of mid state region taking a northeasterly track with showers/thunderstorms initiating along and ahead of this movement as afternoon into early evening hours progress. A surface cold front with associated surface low of what is now post tropical cyclone Beryl is expected to move into southern IL, with surface front moving from TN River Valley Region early this evening into Cumberland Plateau Region shortly after midnight tonight. Surface low will continue to progress northeastward and eventually push surface front well to east of mid state region as surface low moves into upper Ohio River Valley Region by shortly after sunrise on Wednesday. Surface high pressure influences will build in from our west as day progresses on Wednesday as initial upper level troughing moves through our area tonight with broad upper level troughing influences across our area through Wednesday afternoon. Tier of model blends continues to show best potential of strong to potentially some severe thunderstorms, that with enough low level atmospheric shear to support possible development of a few isolated tornadoes through at least 10/00Z for locations west of Cumberland Plateau Region with potential continuing across Cumberland Plateau Region through at least early evening hours. SPC has just upgraded locations around and north of I- 40 Corridor and around and west of I-65 Corridor in a slight risk area, with most remainder of mid state region in a marginal risk. Still looking for seasonally warm temperatures and humid conditions this afternoon. Lingering showers and thunderstorms will be possible across mainly northern portions tonight and across eastern portions of our area on Wednesday. Lows tonight will be near seasonal normal values. With frontal passage on Wednesday, highs will only span the 80s. && .LONG TERM... (Wednesday Night through next Tuesday) Issued at 1159 AM CDT Tue Jul 9 2024 Dry conditions in a generally non descriptive weather pattern will persist Wednesday night into first part of upcoming weekend. Look for shower and thunderstorm chances to return Sunday into first part of next work week. Hot and humid conditions will once again return to mid state region also. && .AVIATION... (18Z TAFS) Issued at 1225 PM CDT Tue Jul 9 2024 VFR conditions will persist through 04-05Z tonight even with a few TS moving through the area this afternoon. MVFR will move into mid-state terminals after this and stick around until midday Wednesday when VFR should return on the backside of the remnants of Beryl. Winds will pick up throughout this afternoon, with a tightened pressure gradient providing gusts of 20-25 kts through 06Z tonight. Winds will shift to the west this evening, then nw late in the period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 88 69 93 / 70 0 0 10 Clarksville 68 85 66 89 / 30 0 10 10 Crossville 65 80 61 85 / 80 20 0 0 Columbia 68 88 66 92 / 40 0 0 0 Cookeville 68 81 63 85 / 80 20 0 0 Jamestown 66 79 61 85 / 80 20 10 0 Lawrenceburg 68 87 65 91 / 70 0 0 0 Murfreesboro 69 89 66 93 / 70 0 0 0 Waverly 65 86 66 90 / 30 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JB Wright LONG TERM....JB Wright AVIATION.....Unger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:49 PM CDT | Special Weather Statement | OHX | Sumner | 11 min |
| Jul 9, 6:58 PM CDT | Special Weather Statement | OHX | Sumner | 17 min |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.